MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. FLEX-NECK; CATHETER, PERITONEAL, LONG-TERM INDWELLING

MERIT MEDICAL SYSTEMS, INC. FLEX-NECK; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 00884450170298
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Event or Problem Description
(b)(6) infant with a history of end-stage renal disease.He has undergone hemodialysis and his primary nephrologist requested a peritoneal dialysis catheter to be inserted for long-term renal replacement therapy.When the peritoneal dialysis catheter 2 cuffs pediatric coiled package was opened in preparation for insertion, it was discovered the package did not contain the right peritoneal catheter.Several other packages opened with same results.The distal cuff to coil length was longer than what was indicated on the packaging.Surgeon had to place an infant sized catheter.Per surgeon, the catheter enclosed in the package was too big for the patient, and the measurements indicated on the packaging did not match the catheter enclosed.All peritoneal catheters of all sizes (infant, pediatric, adolescent, adult small and adult regular) pulled from stock.There is a concern this infant catheter may not work properly for the patient as it had been requested to try to avoid the neonatal size because of smaller diameter to allow for better lumen.The pd catheter the patient previously had before hemodialysis was neonatal and per nephrologist was a struggle because of the lumen.Patient has had one brief dialysis treatment without any issues.

Brand Name
FLEX-NECK
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 west merit parkway
south jordan UT 84095
MDR Report Key7082126
Report Number7082126
Device Sequence Number1130586
Product Code FJS
UDI-Device Identifier10884450170295
UDI-Public(01)10884450170295(17)190131(10)H1063581
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 12/01/2017
Report Date (Section F) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2019
Device Model Number00884450170298
Device Catalogue NumberCF-5242
Device Lot NumberH1063581
Other Device ID NumberH1082840
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer12/01/2017
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight4
Date Report Sent to FDA12/01/2017